MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER CELLEBRITY¿; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC - SPENCER CELLEBRITY¿; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Investigation results: visual evaluation of the returned celebrity cytology brush revealed that the catheter was kinked and torn near to the handle.Further evaluation noted that the pull wire was found kinked and broken with evidence of bending.Functional analysis showed that the brush failed to extend due to the condition of the returned device.Based on the evaluation of the returned device, these failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and no deviations were found.
 
Event or Problem Description
It was reported to boston scientific corporation that a celebrity cytology brush was used in the lungs during a bronchoscopy procedure.According to the complainant, during the procedure, the catheter was kinked and the brush failed to extend and retract.The procedure was completed with another celebrity cytology brush.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; wire broke.

Brand Name
CELLEBRITY¿
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7087270
Report Number3005099803-2017-03503
Device Sequence Number11179846
Product Code BTG
UDI-Device Identifier08714729138990
UDI-Public08714729138990
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberM00516011
Device Catalogue Number1601
Device Lot Number20420907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1